Alert archive / North Dakota / High Wind Warnings in 2014
High Wind Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind warning at Jul 24, 2014, 7:03 PM MDT for 8 counties in North Dakota. It was in force for 110 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 24, 2014, 7:03 PM MDT (01:03 UTC)
- Expired
- Jul 24, 2014, 8:53 PM MDT
- In force
- 110 min
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, McKenzie County, ND, Mountrail County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 177 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 7:55 PM MDT | FUNNEL CLOUD | Beach, ND | STRONG ROTATION AND A FUNNEL CLOUD REPORTED IN BEACH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -417 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195 WWUS73 KBIS 250103 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 803 PM CDT THU JUL 24 2014 ...VERY STRONG WINDS ARE EXPECTED ACROSS WESTERN NORTH DAKOTA BEHIND THUNDERSTORMS THIS EVENING... .VERY STRONG WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED ACROSS WESTERN NORTH DAKOTA THIS EVENING FOLLOWING A LINE OF STRONG TO SEVERE THUNDERSTORMS. THIS INCLUDES CROSBY AND BOWBELLS...THROUGH WILLISTON AND WATFORD CITY...KILLLDEER...MEDORA AND BEACH. THESE WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS...WORKING ON OUTDOOR STRUCTURES DANGEROUS AND MAY CAUSE PROPERTY DAMAGE. NDZ001-002-009-010-017-018-031-032-250600- /O.NEW.KBIS.HW.W.0006.140725T0103Z-140725T0600Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA 803 PM CDT THU JUL 24 2014 /703 PM MDT THU JUL 24 2014/ ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ FRIDAY. * TIMING...THIS EVENING. * WINDS...WESTERLY WIND GUSTS IN EXCESS OF 60 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS...WORKING ON OUTDOOR STRUCTURES DANGEROUS AND MAY CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. && $$ AYD
2 follow-up statements
032 WWUS73 KBIS 250141 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 841 PM CDT THU JUL 24 2014 ...VERY STRONG WINDS ARE EXPECTED ACROSS WESTERN NORTH DAKOTA BEHIND THUNDERSTORMS THIS EVENING... .VERY STRONG WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED ACROSS WESTERN NORTH DAKOTA THIS EVENING FOLLOWING A LINE OF STRONG TO SEVERE THUNDERSTORMS. THIS INCLUDES CROSBY AND BOWBELLS...THROUGH WILLISTON AND WATFORD CITY...KILLLDEER...MEDORA AND BEACH. ACROSS FAR SOUTHWEST NORTH DAKOTA...INCLUDING AMIDON...BOWMAN...DICKINSON ...MOTT AND HETTINGER....WIND GUSTS TO 50 MPH ARE EXPECTED. THESE WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS...WORKING ON OUTDOOR STRUCTURES DANGEROUS AND MAY CAUSE PROPERTY DAMAGE. NDZ001-002-009-010-017-018-031-032-250600- /O.CON.KBIS.HW.W.0006.000000T0000Z-140725T0600Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA 841 PM CDT THU JUL 24 2014 /741 PM MDT THU JUL 24 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ FRIDAY... * TIMING...THIS EVENING. * WINDS...WESTERLY WIND GUSTS IN EXCESS OF 60 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS...WORKING ON OUTDOOR STRUCTURES DANGEROUS AND MAY CAUSE PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...AND OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ033-040-041-043-044-250600- /O.NEW.KBIS.WI.Y.0023.140725T0141Z-140725T0600Z/ STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...DICKINSON...MARMARTH...MOTT...BOWMAN... HETTINGER 741 PM MDT THU JUL 24 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...LATE THIS EVENING. * WINDS...WESTERLY WIND GUSTS TO 50 MPH. * IMPACTS...THESE WINDS WILL MAKE DRIVING HIGH PROFILE VEHICLES HAZARDOUS AND WORKING ON OUTDOOR STRUCTURES DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
834 WWUS73 KBIS 250253 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 953 PM CDT THU JUL 24 2014 ...HIGH WIND WARNING AND WIND ADVISORY FOR WESTERN NORTH DAKOTA CANCELLED... .STRONG WINDS BEHIND THE LINE OF THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA HAVE STEADILY DECREASED WITH SUNSET. WIND GUSTS ARE EXPECTED TO REMAIN BELOW 40 MPH...AND THE HIGH WIND WARNING AND WIND ADVISORY THAT WERE IN EFFECT HAVE BEEN CANCELLED. NDZ001-002-009-010-017-018-031-032-250400- /O.CAN.KBIS.HW.W.0006.000000T0000Z-140725T0600Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA 953 PM CDT THU JUL 24 2014 /853 PM MDT THU JUL 24 2014/ ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS BEHIND THE LINE OF THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA HAVE STEADILY DECREASED WITH SUNSET. WIND GUSTS ARE EXPECTED TO REMAIN BELOW 40 MPH...AND THE HIGH WIND WARNING AND WIND ADVISORY THAT WERE IN EFFECT HAVE BEEN CANCELLED. $$ NDZ033-040-041-043-044-250400- /O.CAN.KBIS.WI.Y.0023.000000T0000Z-140725T0600Z/ STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...DICKINSON...MARMARTH...MOTT...BOWMAN... HETTINGER 853 PM MDT THU JUL 24 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. STRONG WINDS BEHIND THE LINE OF THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA HAVE STEADILY DECREASED WITH SUNSET. WIND GUSTS ARE EXPECTED TO REMAIN BELOW 40 MPH...AND THE HIGH WIND WARNING AND WIND ADVISORY THAT WERE IN EFFECT HAVE BEEN CANCELLED. $$ AYD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Jul 24, 5:56 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 24, 5:56 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 656 PM CDT THU JUL 24 2014 .UPDATE... ISSUED AT 655 PM CDT THU JUL 24 2014 PER COORDINATION WITH SPC...SEVERE THUNDERSTORM WATCH 439 HAS BEEN EXPANDED TO INCLUDE THE SOUTHWEST COUNTIES OF GOLDEN VALLEY...BILLINGS...STARK...SLOPE...BOWMAN...HETTINGER AND ADAMS COUNTIES UNTIL 03 UTC. UPDATE ISSUED AT 540 PM CDT THU JUL 24 2014 THE 20 UTC AND INCOMING 21 UTC HRRR ITERATIONS HAVE A GOOD HANDLE ON THE CURRENT CONVECTION ACROSS EASTERN MONTANA...AND WILL LEAN HEAVILY ON THEIR SOLUTIONS FOR THE REMAINDER OF THE EVENING AND OVERNIGHT. DID COORDINATE WITH SPC AT 2230 UTC REGARDING A POTENTIAL EXPANSION OF SEVERE THUNDERSTORM WATCH 439 INTO SOUTHWEST NORTH DAKOTA AS ROBUST CONVECTION ACROSS SOUTHEAST MONTANA CONTINUES TO PROPAGATE NORTHEAST. WILL HOLD OFF FOR NOW AS ALL REPORTS HAVE BEEN SUB-SEVERE. HOWEVER...SHOULD CONVECTION STRENGTHEN AS IT APPROACHES BAKER...A WATCH EXPANSION MAY BE NEEDED. UPDATE ISSUED AT 410 PM CDT THU JUL 24 2014 SEVERE THUNDERSTORM WATCH 439 HAS BEEN ISSUED FOR NORTHWEST NORTH DAKOTA THROUGH 03 UTC. PER COORDINATION WITH SPC...SEVERE CONVECTION ACROSS NORTHWEST NORTH DAKOTA WILL LIKELY HOLD OFF UNTIL AROUND 00-01 UTC AS STORMS ACROSS NORTH CENTRAL AND NORTHEAST MONTANA COINCIDENT WITH THE BEST UPPER LEVEL FORCING PROPAGATE EAST INTO NORTH DAKOTA...CLOSE TO THE 19 UTC HRRR SOLUTION. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 310 PM CDT THU JUL 24 2014 SURFACE LOW OVER CENTRAL ALBERTA WITH A TROUGH EXTENDING SOUTHWARD INTO CENTRAL/EASTERN MONTANA TO THE WYOMING/SOUTH DAKOTA BORDER. AT UPPER LEVELS...STRONG UPPER LOW OVER CENTRAL ALBERTA WITH SOUTHWEST FLOW ALOFT AND EMBEDDED SHORTWAVE ENERGY IMPULSES FORECAST TO MOVE THROUGH THE UPPER LEVEL FLOW. MOST OF THE UPPER LEVEL ENERGY APPEARS TO BE FOCUSED MORE NORTH OF THE CANADIAN BORDER...BUT PLENTY OF CAPE AND SHEAR IN PLACE SOUTHWARD ALONG AND AHEAD OF THE SURFACE TROUGH. MID-LEVEL CAP WAS BUILDING AHEAD OF THE TROUGH...BUT ISOLATED ELEVATED THUNDERSTORMS HAD DEVELOPED OVER WESTERN NORTH DAKOTA AND WERE MOVING EAST AT 30-35 MPH...LIKELY ASSOCIATED WITH WEAK UPPER LEVEL IMPULSES IN THE UPPER FLOW - BUT NOT SURFACE-BASED. THE MAIN ACTION IS EXPECTED LATER THIS AFTERNOON/EARLY EVENING AS THE SURFACE TROUGH MOVES INTO WESTERN NORTH DAKOTA...AND INTO CENTRAL NORTH DAKOTA THROUGH THE EVENING. THIS WILL BE SUPPORTED BY MORE VIGOROUS UPPER LEVEL IMPULSES. SEVERE STORMS POSSIBLE...BUT BEST CAPE IS ALONG AND AHEAD OF THE TROUGH...AND THE BEST SHEAR IS RIGHT ALONG AND BEHIND THE TROUGH. EXPECTING BEST CHANCES OF THUNDERSTORMS IN THE WEST LATE AFTERNOON AND EARLY EVENING...AND BEST CHANCES IN THE CENTRAL FROM MID/LATE EVENING INTO THE EARLY MORNING HOURS. FRIDAY LOOKS DRY AND BREEZY WEST WINDS WITH HIGHS MAINLY IN THE UPPER 70S TO MID 80S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 310 PM CDT THU JUL 24 2014 UPPER LEVEL LOW PROPAGATING EAST ACROSS SOUTH CENTRAL CANADA...INTO FAR SOUTHEASTERN SASKATCHEWAN BY 12Z SAT...WILL DRAG A SURFACE COLD FRONT THROUGH THE NORTHERN PLAINS SATURDAY MORNING...THEN A SECONDARY COLD FRONT SATURDAY AFTERNOON/EVENING AS THE LOW CONTINUES TOWARDS NORTHWESTERN MN. UPPER LEVEL FORCING WITH THE LOW COUPLED WITH SFC CONVERGENCE ALONG THE FRONT WILL BOTH COMBINE WITH LINGERING BOUNDARY LAYER MOISTURE TO RESULT IN SCATTERED SHOWERS/THUNDERSTORMS ACROSS THE NORTH SAT MORNING...WITH COVERAGE OF PRECIPITATION SPREADING SOUTHEAST DURING THE DAY. SLIGHT CHANCES FOR PRECIPITATION OVER MY FAR EASTERN COUNTIES SAT NIGHT/SUNDAY WITH THE UPPER LEVEL JET ACROSS THE MIDWEST. STRONG SURFACE HIGH PRESSURE BUILDS INTO THE REGION SUNDAY/SUNDAY NIGHT AHEAD OF AN UPPER LEVEL RIDGE OVER THE WESTERN CONUS...THEN REMAINS QUASI-STATIONARY THROUGH THE DAY TUESDAY GIVING THE NORTHERN PLAINS REGION A DRY WEATHER SPELL. BOTH THE 12Z GFS/ECMWF INDICATE RIDGE RIDER S/WVS MOVING THROUGH THE DAKOTAS TUESDAY NIGHT THROUGH THURSDAY. WITH THE SFC HIGH MOVING SOUTHEAST...WILL SEE SPOTTY SHOWER/THUNDERSTORM CHANCES BEGINNING MID-WEEK. TEMPERATURES WILL BE ON THE COOL SIDE FOR THE END OF JULY SAT- MON...IN THE 70S...THEN WARM INTO THE 80S TUE-THURS WITH THE BUILDING RIDGE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 540 PM CDT THU JUL 24 2014 STRONG TO SEVERE THUNDERSTORMS ALONG A FRONTAL BOUNDARY ACROSS EASTERN MONTANA EARLY THIS EVENING WILL CONTINUE TO MOVE EAST INTO WESTERN AND CENTRAL NORTH DAKOTA LATER THIS EVENING AND INTO THE OVERNIGHT. VFR CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORMS. SEE TAF FORECASTS FOR THUNDERSTORM TIMING AND DETAILS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...JV LONG TERM...NH AVIATION...AYD
Hazardous weather outlook, Jul 24, 6:01 PM MDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 701 PM CDT THU JUL 24 2014 NDZ004-012-260015- BOTTINEAU-MCHENRY- 701 PM CDT THU JUL 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582...POST THEM TO OUR SOCIAL MEDIA SITES...OR TO OUR ONLINE REPORTING FORM ON OUR WEB PAGE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ003-005-011-013-019>023-025-034>037-042-045>048-050-051-260015- RENVILLE-ROLETTE-WARD-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 701 PM CDT THU JUL 24 2014 /601 PM MDT THU JUL 24 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS TONIGHT...SOME POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582...POST THEM TO OUR SOCIAL MEDIA SITES...OR TO OUR ONLINE REPORTING FORM ON OUR WEB PAGE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-002-009-010-017-018-031>033-040-041-043-044-260015- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 701 PM CDT THU JUL 24 2014 /601 PM MDT THU JUL 24 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING AND TONIGHT...SOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582...POST THEM TO OUR SOCIAL MEDIA SITES...OR TO OUR ONLINE REPORTING FORM ON OUR WEB PAGE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS AYD
In the hours before
Special weather statement, Jul 24, 2:48 PM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
348 PM CDT THU JUL 24 2014
NDZ011-242115-
WARD-
348 PM CDT THU JUL 24 2014
...AREA OF STRONG THUNDERSTORMS MOVING EAST ACROSS CENTRAL AND
SOUTHERN WARD COUNTY...
AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 5 MILES NORTHEAST OF MAKOTI...OR 25 MILES
SOUTHWEST OF MINOT...MOVING EAST AT 45 MPH.
PEA SIZE HAIL...WINDS UP TO 35 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND A BRIEF HEAVY DOWNPOUR...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MINOT...
RICE LAKE...
SAWYER...
SURREY...
LOGAN...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4830 10106 4786 10098 4786 10187 4790 10188
4802 10187 4803 10191 4813 10193 4818 10192
TIME...MOT...LOC 2046Z 262DEG 38KT 4802 10167
HEINERTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:58 PM MDT | Severe Thunderstorm Warning | BIS | Divide, McKenzie, Williams | 62 min |
| Jul 24, 7:25 PM MDT | Tornado Warning | BIS | Billings, Golden Valley, Slope | 35 min |
| Jul 24, 7:41 PM MDT | Wind Advisory | BIS | Adams, Bowman, Hettinger, Slope, Stark | 72 min |
| Jul 24, 8:05 PM MDT | Special Weather Statement | BIS | Slope, Stark | 55 min |
| Jul 24, 8:48 PM MDT | Special Weather Statement | BIS | Burke, McKenzie, Mountrail, Williams | 57 min |
| Jul 24, 10:48 PM MDT | Special Weather Statement | BIS | Mountrail | 27 min |
| Jul 24, 11:45 PM MDT | Special Weather Statement | BIS | Ward | 30 min |
| Jul 24, 11:47 PM MDT | Special Weather Statement | BIS | Renville | 28 min |
| Jul 25, 1:33 AM MDT | Special Weather Statement | BIS | McHenry | 27 min |
Nearby
High Wind Warnings in North Dakota, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.